MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE INCISE 28X30CM CTN 10; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE INCISE 28X30CM CTN 10; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4987
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up for a treatment it was noticed that the outer packaging of one (1) opsite incise 28x30cm ctn 10 was not sealed on one side.Sterility of the product is therefore no longer guaranteed and can lead to infections in the operating room.It is unknown how the procedure was completed.The procedure was resumed, after a non-significant delay.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the product was returned for evaluation.A visual inspection of the returned dressing pouch found one side of the pouch was opened.Lacquer transfer was visible at the open side.The review of the production records showed no manufacturing issues that could have contributed to the reported incident.No similar events were found in the complaint history; therefore this would suggest it is an isolated event.A historical review concluded that there have been no previous escalated actions for the part number and failure mode reported.The sealed pouches are all inspected to ensure the products that do not meet specifications are rejected.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The sealing process was reviewed.On the sealing machine the printed paper is heated and the lacquer on printed paper transfers to plain paper to form 4-side seal of pouch.Then the sealed pouches are all inspected to ensure the products that do not meet specifications are rejected.The open side of the returned pouch showed lacquer transfer in place and acceptable.This issue cannot be confirmed as a manufacturing defect.It is possible the pouch was opened in the distribution chain or with the end user.The manufacturing processes, procedures, complaint history and risk documentation have been reviewed, and no further escalation is deemed to be necessary at this time.The event type is anticipated, low risk and within acceptable occurrence levels.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.

Brand Name
OPSITE INCISE 28X30CM CTN 10
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22682885
Report Number8043484-2025-00078
Device Sequence Number15869075
Product Code KGX
UDI-Device Identifier05000223049874
UDI-Public5000223049874
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4987
Device Lot Number202422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown